• Previous Article
    Numerical analysis of a nonmonotone dynamic contact problem of a non-clamped piezoelectric viscoelastic body
  • EECT Home
  • This Issue
  • Next Article
    Stabilization of the transmission wave/plate equation with variable coefficients on $ {\mathbb{R}}^n $
doi: 10.3934/eect.2020060

A dynamic viscoelastic problem with friction and rate-depending contact interactions

Aix Marseille Univ, CNRS, Centrale Marseille, LMA UMR 7031, Marseille, France, Laboratoire de Mécanique et d'Acoustique, 4 Impasse Nikola Tesla, CS 40006, 13453 Marseille Cedex 13, France

Dedicated to Professor Meir Shillor on the occasion of his 70th birthday

Received  December 2019 Revised  January 2020 Published  May 2020

The aim of this work is to study a dynamic problem that constitutes a unified approach to describe some rate-depending interactions between the boundaries of two viscoelastic bodies, including relaxed unilateral contact, pointwise friction or adhesion conditions. The classical formulation of the problem is presented and two variational formulations are given as three and four-field evolution implicit equations. Based on some approximation results and an equivalent fixed point problem for a multivalued function, we prove the existence of solutions to these variational evolution problems.

Citation: Marius Cocou. A dynamic viscoelastic problem with friction and rate-depending contact interactions. Evolution Equations & Control Theory, doi: 10.3934/eect.2020060
References:
[1]

L.-E. Andersson, Existence results for quasistatic contact problems with Coulomb friction, Appl. Math. Optim., 42 (2000), 169-202.  doi: 10.1007/s002450010009.  Google Scholar

[2]

P. BoieriF. Gastaldi and D. Kinderlehrer, Existence, uniqueness, and regularity results for the two-body contact problem, Appl. Math. Optim., 15 (1987), 251-277.  doi: 10.1007/BF01442654.  Google Scholar

[3]

O. ChauW. Han and M. Sofonea, A dynamic frictional contact problem with normal damped response, Acta Appl. Math., 71 (2002), 159-178.  doi: 10.1023/A:1014501802247.  Google Scholar

[4]

O. ChauM. Shillor and M. Sofonea, Dynamic frictionless contact with adhesion, Z. Angew. Math. Phys., 55 (2004), 32-47.  doi: 10.1007/s00033-003-1089-9.  Google Scholar

[5]

M. Cocou, Existence of solutions of a dynamic Signorini's problem with nonlocal friction in viscoelasticity, Z. Angew. Math. Phys., 53 (2002), 1099-1109.  doi: 10.1007/PL00012615.  Google Scholar

[6]

M. Cocou, A class of implicit evolution inequalities and applications to dynamic contact problems, Ann. Univ. Buchar. Math. Ser., 4(LXII) (2013), 167-178.   Google Scholar

[7]

M. Cocou, A class of dynamic contact problems with Coulomb friction in viscoelasticity, Nonlinear Anal. Real World Appl., 22 (2015), 508-519.  doi: 10.1016/j.nonrwa.2014.08.012.  Google Scholar

[8]

M. Cocou, A variational inequality and applications to quasistatic problems with Coulomb friction, Appl. Anal., 97 (2018), 1357-1371.  doi: 10.1080/00036811.2017.1376249.  Google Scholar

[9]

M. Cocou and R. Rocca, Existence results for unilateral quasistatic contact problems with friction and adhesion, M2AN Math. Model. Numer. Anal., 34 (2000), 981-1001.  doi: 10.1051/m2an:2000112.  Google Scholar

[10]

M. Cocou and G. Scarella, Analysis of a dynamic unilateral contact problem for a cracked viscoelastic body, Z. Angew. Math. Phys., 57 (2006), 523-546.  doi: 10.1007/s00033-005-0013-x.  Google Scholar

[11]

M. CocouM. Schryve and M. Raous, A dynamic unilateral contact problem with adhesion and friction in viscoelasticity, Z. Angew. Math. Phys., 61 (2010), 721-743.  doi: 10.1007/s00033-009-0027-x.  Google Scholar

[12]

C. Eck, J. Jarušek and M. Krbec, Unilateral contact problems. Variational methods and existence theorems, in Pure and Applied Mathematics (Boca Raton), 270, Chapman & Hall/CRC, Boca Raton, FL, 2005. doi: 10.1201/9781420027365.  Google Scholar

[13]

K. Fan, Fixed point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U.S.A., 38 (1952), 121-126.  doi: 10.1073/pnas.38.2.121.  Google Scholar

[14]

W. Han and M. Sofonea, Quasistatic contact problems in viscoelasticity and viscoplasticity, in AMS/IP Studies in Advanced Mathematics, 30, American Mathematical Society, Providence, RI; International Press, Somerville, MA, 2002.  Google Scholar

[15]

J. Jarušek, Dynamic contact problems with given friction for viscoelastic bodies, Czechoslovak Math. J., 46 (1996), 475-487.   Google Scholar

[16]

N. Kikuchi and J. T. Oden, Contact problems in elasticity: A study of variational inequalities and finite element methods, in SIAM Studies in Applied Mathematics, 8, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. doi: 10.1137/1.9781611970845.  Google Scholar

[17]

K. L. Kuttler, Dynamic friction contact problems for general normal and friction laws, Nonlinear Anal., 28 (1997), 559-575.  doi: 10.1016/0362-546X(95)00170-Z.  Google Scholar

[18]

K. L. Kuttler and M. Shillor, Dynamic bilateral contact with discontinuous friction coefficient, Nonlinear Anal., 45 (2001), 309-327.  doi: 10.1016/S0362-546X(99)00345-4.  Google Scholar

[19]

K. L. Kuttler and M. Shillor, Dynamic contact with Signorini's condition and slip rate dependent friction, Electron. J. Differential Equations, 2004 (2004), 1-21.   Google Scholar

[20]

K. L. KuttlerM. Shillor and J. R. Fernández, Existence and regularity for dynamic viscoelastic adhesive contact with damage, Appl. Math. Optim., 53 (2006), 31-66.  doi: 10.1007/s00245-005-0837-y.  Google Scholar

[21]

J. A. C. Martins and J. T. Oden, Existence and uniqueness results for dynamic contact problems with nonlinear normal and friction interface laws, Nonlinear Anal., 11 (1987), 407-428.  doi: 10.1016/0362-546X(87)90055-1.  Google Scholar

[22]

S. Migórski and A. Ochal, A unified approach to dynamic contact problems in viscoelasticity, J. Elasticity, 83 (2006), 247-275.  doi: 10.1007/s10659-005-9034-0.  Google Scholar

[23]

S. Migórski, A. Ochal and M. Sofonea, Nonlinear Inclusions and Hemivariational Inequalities, Springer, New York, 2013. Google Scholar

[24]

Z. Naniewicz and P. D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications, in Monographs and Textbooks in Pure and Applied Mathematics, 188, Marcel Dekker, Inc., New York, 1995.  Google Scholar

[25]

P. D. Panagiotopoulos, Hemivariational Inequalities. Applications in Mechanics and Engineering, Springer-Verlag, Berlin, 1993. doi: 10.1007/978-3-642-51677-1.  Google Scholar

[26]

P. J. Rabier and O. V. Savin, Fixed points of multi-valued maps and static Coulomb friction problems, J. Elasticity, 58 (2000), 155-176.  doi: 10.1023/A:1007619416280.  Google Scholar

[27]

M. RaousL. Cangémi and M. Cocou, A consistent model coupling adhesion, friction, and unilateral contact, Comput. Methods Appl. Mech. Engrg., 177 (1999), 383-399.  doi: 10.1016/S0045-7825(98)00389-2.  Google Scholar

[28]

R. Rocca and M. Cocou, Existence and approximation of a solution to quasistatic Signorini problem with local friction, Internat. J. Engrg. Sci., 39 (2001), 1233-1255.  doi: 10.1016/S0020-7225(00)00089-6.  Google Scholar

[29]

R. Rocca and M. Cocou, Numerical analysis of quasistatic unilateral contact problems with local friction, SIAM J. Numer. Anal., 39 (2001), 1324-1342.  doi: 10.1137/S0036142900382600.  Google Scholar

[30]

M. Shillor, M. Sofonea and J. J. Telega, Models and analysis of quasistatic contact, in Lecture Notes in Physics, 655, Springer, Berlin, Heidelberg, 2004. Google Scholar

[31]

J. Simon, Compact sets in the space $L^{p}(0, T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[32]

M. Sofonea, W. Han and M. Shillor, Analysis and approximation of contact problems with adhesion or damage, in Pure and Applied Mathematics (Boca Raton), 276, Chapman & Hall/CRC, Boca Raton, FL, 2006.  Google Scholar

show all references

References:
[1]

L.-E. Andersson, Existence results for quasistatic contact problems with Coulomb friction, Appl. Math. Optim., 42 (2000), 169-202.  doi: 10.1007/s002450010009.  Google Scholar

[2]

P. BoieriF. Gastaldi and D. Kinderlehrer, Existence, uniqueness, and regularity results for the two-body contact problem, Appl. Math. Optim., 15 (1987), 251-277.  doi: 10.1007/BF01442654.  Google Scholar

[3]

O. ChauW. Han and M. Sofonea, A dynamic frictional contact problem with normal damped response, Acta Appl. Math., 71 (2002), 159-178.  doi: 10.1023/A:1014501802247.  Google Scholar

[4]

O. ChauM. Shillor and M. Sofonea, Dynamic frictionless contact with adhesion, Z. Angew. Math. Phys., 55 (2004), 32-47.  doi: 10.1007/s00033-003-1089-9.  Google Scholar

[5]

M. Cocou, Existence of solutions of a dynamic Signorini's problem with nonlocal friction in viscoelasticity, Z. Angew. Math. Phys., 53 (2002), 1099-1109.  doi: 10.1007/PL00012615.  Google Scholar

[6]

M. Cocou, A class of implicit evolution inequalities and applications to dynamic contact problems, Ann. Univ. Buchar. Math. Ser., 4(LXII) (2013), 167-178.   Google Scholar

[7]

M. Cocou, A class of dynamic contact problems with Coulomb friction in viscoelasticity, Nonlinear Anal. Real World Appl., 22 (2015), 508-519.  doi: 10.1016/j.nonrwa.2014.08.012.  Google Scholar

[8]

M. Cocou, A variational inequality and applications to quasistatic problems with Coulomb friction, Appl. Anal., 97 (2018), 1357-1371.  doi: 10.1080/00036811.2017.1376249.  Google Scholar

[9]

M. Cocou and R. Rocca, Existence results for unilateral quasistatic contact problems with friction and adhesion, M2AN Math. Model. Numer. Anal., 34 (2000), 981-1001.  doi: 10.1051/m2an:2000112.  Google Scholar

[10]

M. Cocou and G. Scarella, Analysis of a dynamic unilateral contact problem for a cracked viscoelastic body, Z. Angew. Math. Phys., 57 (2006), 523-546.  doi: 10.1007/s00033-005-0013-x.  Google Scholar

[11]

M. CocouM. Schryve and M. Raous, A dynamic unilateral contact problem with adhesion and friction in viscoelasticity, Z. Angew. Math. Phys., 61 (2010), 721-743.  doi: 10.1007/s00033-009-0027-x.  Google Scholar

[12]

C. Eck, J. Jarušek and M. Krbec, Unilateral contact problems. Variational methods and existence theorems, in Pure and Applied Mathematics (Boca Raton), 270, Chapman & Hall/CRC, Boca Raton, FL, 2005. doi: 10.1201/9781420027365.  Google Scholar

[13]

K. Fan, Fixed point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U.S.A., 38 (1952), 121-126.  doi: 10.1073/pnas.38.2.121.  Google Scholar

[14]

W. Han and M. Sofonea, Quasistatic contact problems in viscoelasticity and viscoplasticity, in AMS/IP Studies in Advanced Mathematics, 30, American Mathematical Society, Providence, RI; International Press, Somerville, MA, 2002.  Google Scholar

[15]

J. Jarušek, Dynamic contact problems with given friction for viscoelastic bodies, Czechoslovak Math. J., 46 (1996), 475-487.   Google Scholar

[16]

N. Kikuchi and J. T. Oden, Contact problems in elasticity: A study of variational inequalities and finite element methods, in SIAM Studies in Applied Mathematics, 8, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. doi: 10.1137/1.9781611970845.  Google Scholar

[17]

K. L. Kuttler, Dynamic friction contact problems for general normal and friction laws, Nonlinear Anal., 28 (1997), 559-575.  doi: 10.1016/0362-546X(95)00170-Z.  Google Scholar

[18]

K. L. Kuttler and M. Shillor, Dynamic bilateral contact with discontinuous friction coefficient, Nonlinear Anal., 45 (2001), 309-327.  doi: 10.1016/S0362-546X(99)00345-4.  Google Scholar

[19]

K. L. Kuttler and M. Shillor, Dynamic contact with Signorini's condition and slip rate dependent friction, Electron. J. Differential Equations, 2004 (2004), 1-21.   Google Scholar

[20]

K. L. KuttlerM. Shillor and J. R. Fernández, Existence and regularity for dynamic viscoelastic adhesive contact with damage, Appl. Math. Optim., 53 (2006), 31-66.  doi: 10.1007/s00245-005-0837-y.  Google Scholar

[21]

J. A. C. Martins and J. T. Oden, Existence and uniqueness results for dynamic contact problems with nonlinear normal and friction interface laws, Nonlinear Anal., 11 (1987), 407-428.  doi: 10.1016/0362-546X(87)90055-1.  Google Scholar

[22]

S. Migórski and A. Ochal, A unified approach to dynamic contact problems in viscoelasticity, J. Elasticity, 83 (2006), 247-275.  doi: 10.1007/s10659-005-9034-0.  Google Scholar

[23]

S. Migórski, A. Ochal and M. Sofonea, Nonlinear Inclusions and Hemivariational Inequalities, Springer, New York, 2013. Google Scholar

[24]

Z. Naniewicz and P. D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications, in Monographs and Textbooks in Pure and Applied Mathematics, 188, Marcel Dekker, Inc., New York, 1995.  Google Scholar

[25]

P. D. Panagiotopoulos, Hemivariational Inequalities. Applications in Mechanics and Engineering, Springer-Verlag, Berlin, 1993. doi: 10.1007/978-3-642-51677-1.  Google Scholar

[26]

P. J. Rabier and O. V. Savin, Fixed points of multi-valued maps and static Coulomb friction problems, J. Elasticity, 58 (2000), 155-176.  doi: 10.1023/A:1007619416280.  Google Scholar

[27]

M. RaousL. Cangémi and M. Cocou, A consistent model coupling adhesion, friction, and unilateral contact, Comput. Methods Appl. Mech. Engrg., 177 (1999), 383-399.  doi: 10.1016/S0045-7825(98)00389-2.  Google Scholar

[28]

R. Rocca and M. Cocou, Existence and approximation of a solution to quasistatic Signorini problem with local friction, Internat. J. Engrg. Sci., 39 (2001), 1233-1255.  doi: 10.1016/S0020-7225(00)00089-6.  Google Scholar

[29]

R. Rocca and M. Cocou, Numerical analysis of quasistatic unilateral contact problems with local friction, SIAM J. Numer. Anal., 39 (2001), 1324-1342.  doi: 10.1137/S0036142900382600.  Google Scholar

[30]

M. Shillor, M. Sofonea and J. J. Telega, Models and analysis of quasistatic contact, in Lecture Notes in Physics, 655, Springer, Berlin, Heidelberg, 2004. Google Scholar

[31]

J. Simon, Compact sets in the space $L^{p}(0, T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[32]

M. Sofonea, W. Han and M. Shillor, Analysis and approximation of contact problems with adhesion or damage, in Pure and Applied Mathematics (Boca Raton), 276, Chapman & Hall/CRC, Boca Raton, FL, 2006.  Google Scholar

[1]

Leszek Gasiński, Piotr Kalita. On dynamic contact problem with generalized Coulomb friction, normal compliance and damage. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020049

[2]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[3]

Guolin Yu. Topological properties of Henig globally efficient solutions of set-valued problems. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 309-316. doi: 10.3934/naco.2014.4.309

[4]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[5]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

[6]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[7]

Ying Gao, Xinmin Yang, Jin Yang, Hong Yan. Scalarizations and Lagrange multipliers for approximate solutions in the vector optimization problems with set-valued maps. Journal of Industrial & Management Optimization, 2015, 11 (2) : 673-683. doi: 10.3934/jimo.2015.11.673

[8]

Qilin Wang, Liu He, Shengjie Li. Higher-order weak radial epiderivatives and non-convex set-valued optimization problems. Journal of Industrial & Management Optimization, 2019, 15 (2) : 465-480. doi: 10.3934/jimo.2018051

[9]

Zhiang Zhou, Xinmin Yang, Kequan Zhao. $E$-super efficiency of set-valued optimization problems involving improvement sets. Journal of Industrial & Management Optimization, 2016, 12 (3) : 1031-1039. doi: 10.3934/jimo.2016.12.1031

[10]

Stanislaw Migórski, Anna Ochal, Mircea Sofonea. Analysis of a dynamic Elastic-Viscoplastic contact problem with friction. Discrete & Continuous Dynamical Systems - B, 2008, 10 (4) : 887-902. doi: 10.3934/dcdsb.2008.10.887

[11]

Qingbang Zhang, Caozong Cheng, Xuanxuan Li. Generalized minimax theorems for two set-valued mappings. Journal of Industrial & Management Optimization, 2013, 9 (1) : 1-12. doi: 10.3934/jimo.2013.9.1

[12]

Sina Greenwood, Rolf Suabedissen. 2-manifolds and inverse limits of set-valued functions on intervals. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5693-5706. doi: 10.3934/dcds.2017246

[13]

Zhenhua Peng, Zhongping Wan, Weizhi Xiong. Sensitivity analysis in set-valued optimization under strictly minimal efficiency. Evolution Equations & Control Theory, 2017, 6 (3) : 427-436. doi: 10.3934/eect.2017022

[14]

Mariusz Michta. Stochastic inclusions with non-continuous set-valued operators. Conference Publications, 2009, 2009 (Special) : 548-557. doi: 10.3934/proc.2009.2009.548

[15]

Zengjing Chen, Yuting Lan, Gaofeng Zong. Strong law of large numbers for upper set-valued and fuzzy-set valued probability. Mathematical Control & Related Fields, 2015, 5 (3) : 435-452. doi: 10.3934/mcrf.2015.5.435

[16]

Stanislaw Migórski. A class of hemivariational inequalities for electroelastic contact problems with slip dependent friction. Discrete & Continuous Dynamical Systems - S, 2008, 1 (1) : 117-126. doi: 10.3934/dcdss.2008.1.117

[17]

C. R. Chen, S. J. Li. Semicontinuity of the solution set map to a set-valued weak vector variational inequality. Journal of Industrial & Management Optimization, 2007, 3 (3) : 519-528. doi: 10.3934/jimo.2007.3.519

[18]

Jiawei Chen, Zhongping Wan, Liuyang Yuan. Existence of solutions and $\alpha$-well-posedness for a system of constrained set-valued variational inequalities. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 567-581. doi: 10.3934/naco.2013.3.567

[19]

Guolin Yu. Global proper efficiency and vector optimization with cone-arcwise connected set-valued maps. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 35-44. doi: 10.3934/naco.2016.6.35

[20]

Yihong Xu, Zhenhua Peng. Higher-order sensitivity analysis in set-valued optimization under Henig efficiency. Journal of Industrial & Management Optimization, 2017, 13 (1) : 313-327. doi: 10.3934/jimo.2016019

2019 Impact Factor: 0.953

Article outline

[Back to Top]